View Full Version : Focalin and Urnination Difficulty


lpritzker
01-05-08, 12:27 AM
Has anyone experienced difficulty urinating or bladder spasms with Focalin? My 7 yo son takes Focalin XR 10mg and had bladder spasms today. I remember reading that it is a rare side effect, but our doctor said he has never heard of that.

I will be following up with a ped. urologist to rule anything else out, but am curious if anyone has similar experience? (It happened a few weeks ago when he was on vyvanse-- took him off it and no problems until now.)

Thanks!

BASSOUNDS
02-11-08, 05:53 PM
This is not a common side effect but not unheard of. Both the bladder and the muscle holding the urinary tract closed are partially controlled by the sympathetic nervous system and may be affected by either Vyvanse or Focalin. My guess is that the spasms will subside with time, but definitely not a bad idea to have it checked out.

QueensU_girl
02-11-08, 06:44 PM
Some other drugs can cause problems with urination, such as morphine (opiates) and various muscle relaxants.

As for bladder spasms, that sound terribly PAINFUL. Yeow!

[The newer versions of ritalin-based drugs seem to have a lot of adverse effects like this.]

That's why I like the old drugs better (e.g. dexedrine). They've been around for 50+ years for a reason.

QueensU_girl
02-11-08, 06:46 PM
Think the name for that (to help with Google searches, etc) is DYSURIA.

From what I found (search under Ritalin or Methylphenidate), it seems to come from 'increased bladder sphincter tone'.

cbekka
02-11-08, 07:07 PM
I just posted in the Adderall section. My daughter (16yo) ended up at childrens because her bladder just stopped working. It was definitly full - she just could not urinate. she had just upped her dosage of adderall from 15 mg to 25 mg a day. we spent 8 hours in the Er before they finally figured out what it was. her uroligist works at childrens hospital and was able to figure out what was happening. The ER DR had never heard of it. They put her on some meds to loosen the muscles but she is still holding fluid.

I was shocked i did not know this was a side effect of Adderall. I had no idea.

Bekki

blacktiestudios
02-25-09, 08:20 PM
i was taking vyvanse and had simliar issues with burniung urination and bladder hurting. i went to the doc they said i had a prostate infection.
stopped taking the vyvanse.
took focalin and the symtoms came right back,

stopped everything for a week, execpt klonopin for anxiety from withdrawl and the symtoms mainly went away.
i then took focalin xr again with the klonopin and cipro and didnt exprience any bladder urination isssues, except constipation.

concerta tried on day, made all my symtoms and anxiety horrible.

so today was my first day on vyvanse 50 mg second trial. and yes my bladder feels full and large and i hvae to pee more frequently it seems like. i am still taking the klonopin.

i truly hope vyvanse is not causing these issues as it helps me focus, however today was my first day on it again and it seems to have affected my bladder that quickly.

not sure what is going on